Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jan 29, 2013, 4:48 AM CST for 4 counties in Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 4:48 AM CST (10:48 UTC)
- Expired
- Jan 29, 2013, 5:30 AM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Custer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:48 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 29, 4:48 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
448 AM CST TUE JAN 29 2013
.DISCUSSION...
A HIGH AMPLITUDE POSITIVELY TILTED UPPER TROUGH HAS MADE IT NEAR
THE SOUTHERN ROCKIES EARLY THIS MORNING. RAPID HEIGHT FALLS ARE
NOW BEING OBSERVED ACROSS THE SOUTHERN PLAINS AS A RESULT...AND
CONVECTION HAS INITIATED NEAR SOUTHWESTERN OK ALONG A DRYLINE.
LATER THIS MORNING...A PAC COLD FRONT WILL MERGE WITH THE DRYLINE
AS THE PREVIOUSLY MENTIONED TROUGH PROGRESSES EASTWARD OUT OF THE
ROCKIES. CONVECTION SHOULD BECOME A BIT MORE WIDESPREAD LATE THIS
MORNING AS THIS OCCURS. IN ADDITION...A VERY STRONG MID LEVEL JET
WILL OVERSPREAD THE REGION AND ALTHOUGH INSTABILITY WILL REMAIN
FAIRLY LOW...SOME SEVERE LINEAR CLUSTERS MAY DEVELOP WITH A THREAT
OF DAMAGING WIND AND SMALL HAIL THE MAIN CONCERNS. BY LATE THIS
AFTERNOON THE TROUGH AXIS WILL MOVE INTO WESTERN OK. MOST OF THE
THUNDERSTORM CHANCES WILL QUICKLY COME TO AN END ACROSS OUR
FA...WITH A RED FLAG THREAT FOLLOWING ACROSS SOUTHWESTERN OK AND
WESTERN NORTH TEXAS. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
WARNING FOR THE PREVIOUSLY MENTIONED LOCATIONS FOR THIS
AFTERNOON...WHERE STRONG 20 FT WINDS AROUND 25 TO 35 MPH WILL
COMBINE WITH VERY HIGH FIRE DANGER AND LOW RH. A WIND ADVISORY HAS
ALSO BEEN ISSUED FOR THE SAME AREAS. LATER THIS EVENING AS THE
TROUGH AXIS MOVES OVER WEST CENTRAL OK...SOME SNOW MAY DEVELOP
BEHIND THE COLD FRONT ACROSS NORTHERN OK. AN INCH OF SNOW OR
SLIGHTLY MORE APPEARS REASONABLY SO AN ADVISORY CANNOT TOTALLY BE
RULED OUT. WILL PASS THIS ON TO THE NEXT SHIFT.
TEMPERATURES WILL DROP BACK INTO THE 40S AND 50S TOMORROW
AFTERNOON AS THE UPPER TROUGH MOVES INTO THE MIDWEST...WITH A
WARMUP THURSDAY AS THICKNESSES INCREASE A BIT. ANOTHER COLD FRONT
WILL SLIDE OVER THE FA LATE THURS EVENING AS A CANADIAN WAVE
DIVES SOUTH OVER THE UPPER MIDWEST...DROPPING TEMPS BACK DOWN TO
NEAR NORMAL VALUES FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 34 47 29 / 60 10 10 0
HOBART OK 64 30 48 28 / 10 10 10 0
WICHITA FALLS TX 70 34 52 32 / 50 10 0 0
GAGE OK 54 25 45 24 / 30 30 0 0
PONCA CITY OK 65 31 44 27 / 70 30 10 0
DURANT OK 73 42 53 34 / 80 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&
11/03Hazardous weather outlook, Jan 28, 7:00 PM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST MON JAN 28 2013
OKZ004>048-050>052-TXZ083>090-291130-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CST MON JAN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 2 AM... MAINLY
ALONG AND EAST OF I-44...AND ACROSS WESTERN NORTH TEXAS.
THERE IS A LOW CHANCE FOR THUNDERSTORMS THIS EVENING EAST OF A
CROWELL TEXAS TO HOBART OKLAHOMA TO BLACKWELL OKLAHOMA LINE.
HOWEVER... NO SEVERE WEATHER IS ANTICIPATED WITH ANY ACTIVITY
DURING THE EVENING HOURS.
DISCUSSION...
VERY MOIST CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT. A FEW SHOWERS AND ISOLATED STORMS MAY DEVELOP THIS EVENING...
BUT CHANCES WILL INCREASE AFTER 2 AM TONIGHT AS A STRONG LOW
PRESSURE SYSTEM APPROACHES THE REGION.
THE MAIN HAZARD WITH ANY SEVERE STORM THROUGH 7 AM TUESDAY WOULD
BE HAIL UP TO THE SIZE OF PING PONG BALLS. DAMAGING WINDS UP TO 65 MPH
ARE POSSIBLE AS WELL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY TUESDAY
MORNING THROUGH TUESDAY AFTERNOON MAINLY ALONG AND EAST OF I-44 AS A
STRONG LOW PRESSURE SYSTEM AND AN ACCOMPANYING COLD FRONT QUICKLY MOVE
THROUGH THE REGION.
THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM WILL BE HAIL UP TO THE
SIZE OF HALF DOLLARS AND DAMAGING WINDS UP TO 65 MPH. THERE IS A LOW
POTENTIAL FOR TORNADOES AS WELL. THE POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH NOON ON TUESDAY.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE POTENTIAL WILL LIKELY DEVELOP
ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLHAOMA TUESDAY
AFTERNOON DUE TO A COMBINATION OF WINDY CONDITIONS...LOW HUMIDITY...
AND WARM TEMPERATURES. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS.
STRONG WINDS WITH GUSTS OVER 40 MPH ARE POSSIBLE TUESDAY AFTERNOON
ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. A WIND ADVISORY
MAY BE NECESSARY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.
MBS/30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:08 AM CST | Wind Advisory | OUN | Comanche, Cotton, Greer, Harmon, Jackson, Kiowa and 1 more | 15 hr |
| Jan 29, 3:14 AM CST | Red Flag Warning | OUN | Comanche, Cotton, Greer, Harmon, Jackson, Kiowa and 1 more | 11 hr |
| Jan 29, 5:18 AM CST | Special Weather Statement | OUN | Kingfisher | 27 min |
| Jan 29, 5:30 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 45 min |
| Jan 29, 5:43 AM CST | Special Weather Statement | OUN | Garfield | 32 min |
| Jan 29, 5:55 AM CST | Special Weather Statement | OUN | Kay | 20 min |
| Jan 29, 6:11 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 64 min |
| Jan 29, 6:14 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 61 min |
| Jan 29, 7:16 AM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 14 min |
| Jan 29, 8:07 AM CST | Special Weather Statement | OUN | Comanche, Cotton | 23 min |
| Jan 29, 8:40 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 35 min |
| Jan 29, 9:03 AM CST | Special Weather Statement | OUN | Grady, Oklahoma | 27 min |
| Jan 29, 9:11 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 34 min |
| Jan 29, 9:19 AM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 1 more | 41 min |
| Jan 29, 9:20 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 40 min |
| Jan 29, 9:34 AM CST | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jan 29, 10:04 AM CST | Areal Flood Advisory | OUN | Lincoln, Payne | 116 min |
| Jan 29, 10:15 AM CST | Special Weather Statement | OUN | Lincoln | 45 min |
| Jan 29, 10:21 AM CST | Special Weather Statement | OUN | Jefferson | 24 min |
| Jan 29, 10:35 AM CST | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jan 29, 10:49 AM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 41 min |
| Jan 29, 10:51 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 24 min |
| Jan 29, 10:54 AM CST | Special Weather Statement | OUN | Coal, Johnston | 36 min |
| Jan 29, 11:26 AM CST | Special Weather Statement | OUN | Jefferson, Stephens | 34 min |
| Jan 29, 3:18 PM CST | Special Weather Statement | OUN | Bryan | 27 min |
| Jan 29, 11:42 AM CST | Severe Thunderstorm Warning | OUN | Clay | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.